View Full Version : Med taking longer to kick in?


RichTJ99
03-28-17, 11:44 AM
Hi,

My 10 yo son has been on meds for the last 3 years. We tried a number of different options and he has been on concerta 36mg for about a year now. He also takes 1mg Guanfancine with it in the morning and then 3/4 of a Guanfacine at night.

Lately I am noticing he is waking in the middle of the night a lot and in the mornings his medicine is taking much longer to kick in - sometimes even a few hours. Once it kicks in he seems to be fine.

Has anyone had this experience? What did you do to rectify? I have a call into his doctor but wanted to ask the "experts" :)

Thanks

dvdnvwls
03-28-17, 01:46 PM
Could it be possible that the effects of the guanfacine are messing with the Concerta, making it simply appear to kick in late? I know nothing about that.

Has his breakfast food or his breakfast routine changed? Some claim that drinking a lot of juice can interfere with stimulant meds. Sugary and/or carb-heavy foods have done poorly for me personally as an adult, unless I also have something better along with them.

Caco3girl
03-28-17, 03:25 PM
Around the age of 10 was when my son hit his big growth spurt. Between the ages of 10-12 he would wake up at night because he was hungry. I finally let him keep snacks in his room and had a fridge shelf he could take anything from.

Is it possible your boys internal systems are changing and that could be affecting the medicine intake????